I'm on my second week with Victoza - dealing with mildish versions of all the typical side effects, but that's manageable.... and I'm losing weight pretty effortlessly, my bg levels are down significantly, and I have lots more energy, so I'm continuing with the increasing dosages.
However - twice now I have gotten nasty bruises at the injection sites! One is about the size of a quarter, a really bad looking bruise, and after 5 days is just now beginning to fade a bit... The other is about nickel size, not quite as bad, but still ugly.
I inject in my belly area, as instructed. I really got no other instructions about how to do this - any tips for avoiding these bruises?
Just for the record, I do take a baby asprin daily as recommended.
I've had this happen to me as well. I found that where I squeesed hard on an area prior to sticking the needle it left a quarter sized bruise and sometimes very minor bruises. I've tried to not pinch/squeeze too hard when giving the shot and I haven't experienced any more bruises. Hope this helps!
Thanks, Kelly! I will be very conscious of NOT squeezing at all - I don't think I'm doing that, but I willl be VERY careful from now on and see if it helps -
Squeeze softly. When you inject think of the needle as a dart. Very quickly inject it. You wont feel a thing. What it sounds like you are injecting it too slow.
If you delay and go slow with your injection you will get pain and you will get bruising. Good luck.
Thanks, Pauly - I do tend to go slow and “easy” with it, so that may be the issue - but I’m not feeling any pain, thankfully! I’ll try to do it faster - but I’m still a newbie at this, so it’s hard to go fast!